MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)
Catalog Number 808179100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that seraclone anti-jk(a) showed false negative results with the control.The customer used jk(a) positive red blood cells of biotestcell-i11 as positive control.The customer stated that cell #1 and #5 of biotestcell-i11 yielded false negative reactions.The customer announced to send in the affected product for investigational testing, our quality control laboratory is still waiting for the complaint sample.In the meantime, they tested their retention sample of the supposedly defective lot for potency and specificity.The minimum titer of 8 was exceeded.The specificity testing was performed with biotestcell-i11.All positive and negative reactions were correct according to the antigen table.We did not observe any false negative reaction.Cell #1 and #5 of biotestcell-i11 showed correctly positive results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that seraclone anti-jk(a) showed false negative results with her control; she used jk(a) positive red blood cells of biotestcell-i11 as a positive control.The customer stated that cell #1 (jka+b-) and cell #5 (jka+b+) of biotestcell-i11 yielded a false negative reaction.The customer provided the complaint sample seraclone anti-jka (jk1) for investigational testing and also a sample of biotestcell-i11 that she had used for her tests.At the time we received the material from the customer, biotestcell-i11 was was already expired and therefore not tested.The returned vial of seraclone anti-jka was almost empty and so it could not be used either.It contained less than one drop reagent.The minimum volume for one test is one drop (approx.50 l).Therefore, our quality control laboratory had to perform all tests with their retention samples.Already while we were waiting for the complaint product sample to arrive on our premises, our quality control laboratory tested their retention sample of seraclone anti-jka.The retention sample of the supposedly defective lot was tested for potency and specificity.The minimum titer of 8 was exceeded.For the specificity testing, biotestcell-i11 was used, the same lot the customer had used when she yielded the false negative reaction.All positive and negative reactions were correct according to the antigen table.We did not observe any false negative reaction.Cell #1 and #5 of biotestcell-i11 showed correct positive results.According to our sop this complaint was classified as undetermined: the complaint sample could not be tested due to the insufficient volume of available reagent and our retention sample reacted as expected.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-JK(A)
Common Device Name
SERACLONE ANTI-JK(A)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13333706
Report Number9610824-2021-00085
Device Sequence Number1595595
Product Code QHR
UDI-Device Identifier07611969951758
UDI-Public(01)07611969951758(17)220720(10)9048010-01
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
125231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2022
Device Catalogue Number808179100
Device Lot Number9048010-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL-I11, LOT 9148011-00.; BIOTESTCELL-I11, LOT 9148011-00.
Patient SexUnknown